Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Vaginal swab shows heavy growth of organism, increase in vaginal discharge. Taking antibiotics necessary?

I had a high vaginal swab done recently & the results showed that there was heavy growth with the following organism identified - str. agalactiae and ent. anerogenes. I am not pregnant & I am a healthy adult. Other than what I think is a slight increase in vaginal discharge (almost negligible), I do not have any obvious symptoms of vaginal infection. Nevertheless, my obgyn had prescribed Levofloxacin 500mg for a week. I have two questions: 1. Is the antibiotics really necessary? What would the risk be if I did not start on the course of antibiotics? 2. Without antibiotics, would these organism eventually go away by itself?
Asked On : Sat, 5 Jan 2013
Answers:  1 Views:  159
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
OBGYN 's  Response
Thanks for the query.
Scanty non foul smelling vaginal discharge does not require treatment.

1.Since your vaginal swab shows heavy growth of organisms, its better to take a course of antibiotics.
2.Antibiotics cannot remove all the microbs. In healthy conditions the vagina is colonized by symbiotic microorganisms.

hope this helps.
regards and take care,
Dr Nilofer
Answered: Thu, 17 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor